IRMIN STERNLIEB, M.D.; BOYCE BENNETT, M.D.; I. HERBERT SCHEINBERG, M.D.
Fatal pulmonary hemorrhages and rapidly progressive glomerulonephritis occurred in three patients with Wilson's disease (hepatolenticular degeneration) who had been treated with penicillamine for 2 to 3½ years. Light microscopic studies of the kidneys showed severe glomerulonephritis with crescent formation, and the lungs showed intraalveolar hemorrhages. Although the clinical and pathologic abnormalities were those of Goodpasture's syndrome, immunofluorescence microscopic studies in the one case tested showed an interrupted, rather than linear, fluorescence pattern.
Learn more about subscription options.
Register Now for a free account.
STERNLIEB I, BENNETT B, SCHEINBERG IH. D-Penicillamine Induced Goodpasture's Syndrome in Wilson's Disease. Ann Intern Med. 1975;82:673–676. doi: 10.7326/0003-4819-82-5-673
Download citation file:
Published: Ann Intern Med. 1975;82(5):673-676.
Autoimmune Kidney Disease, Encephalopathy, Gastroenterology/Hepatology, Interstitial Lung Disease, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only